| Catalog Number |
ASC4630-01 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/25/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alter the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that during a surgery, the tristar 50 icw wand missed a piece of iron (with a diameter of about 0.4 centimeters).The procedure was completed; however, it is unknown if there was surgical delay.After the surgery, during instrument count, the missing piece was noted, and subsequent x-ray imaging did not reveal any fragments.Nevertheless, there remains a risk that the piece could have been retained inside the patient, despite the negative x-ray findings.
Event or Problem Description
It was reported that during a surgery, the tristar 50 icw wand missed a piece of iron (with a diameter of about 0.4 centimeters).The procedure was completed; however, it is unknown if there was surgical delay.After the surgery, x-ray imaging was performed and no fragment was found inside the patient.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H11 b5 and h6: event description, clinical codes and impact codes corrected.H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Factors that can contribute to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for evaluation.